Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 16, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 2, 2006, 11:51 AM HST for Hawaii County, Hawaii. It took effect at May 2, 2006, 12:00 PM HST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 11:51 AM HST (21:51 UTC)
- In effect from
- May 2, 2006, 12:00 PM HST
- Expired
- May 3, 2006, 11:39 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 022151 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1151 AM HST TUE MAY 2 2006 ...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS... .ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO REMAIN ABOVE THE ADVISORY LEVEL THROUGH 6 PM HST. HIZ028-030400- /O.EXP.PHFO.HW.W.0005.000000T0000Z-060502T2200Z/ /O.NEW.PHFO.WI.Y.0016.060502T2200Z-060503T0400Z/ BIG ISLAND SUMMITS- 1151 AM HST TUE MAY 2 2006 ...HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY... ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. THE HIGH WIND WARNING WILL EXPIRE AT NOON HST TODAY. THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 30 TO 40 MPH WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWHW70 PHFO 030338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 538 PM HST TUE MAY 2 2006 ...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS... .ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO REMAIN ABOVE THE ADVISORY LEVEL THROUGH 4 AM HST WEDNESDAY. HIZ028-031400- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-060503T1400Z/ BIG ISLAND SUMMITS- 538 PM HST TUE MAY 2 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM HST WEDNESDAY. THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 30 TO 40 MPH WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 031332 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST WED MAY 3 2006 ...WIND DIMINISHING BUT STILL STRONG OVER SUMMITS... .ALTHOUGH THE LOW ALOFT IS TAKING THE AREA OF STRONG WIND AWAY FROM THE BIG ISLAND SUMMITS...WIND SPEED THERE IS EXPECTED TO REMAIN ABOVE THE ADVISORY LEVEL THROUGH MID DAY. HIZ028-032200- /O.EXT.PHFO.WI.Y.0016.000000T0000Z-060503T2200Z/ BIG ISLAND SUMMITS- 332 AM HST WED MAY 3 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. THE HIGHEST MAUNA KEA OBSERVATORIES REPORTED SUSTAINED WIND AT 30 TO 40 MPH WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 032139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1139 AM HST WED MAY 3 2006 HIZ028-032245- /O.CAN.PHFO.WI.Y.0016.000000T0000Z-060503T2200Z/ BIG ISLAND SUMMITS- 1139 AM HST WED MAY 3 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WINDS OVER THE SUMMIT HAVE DECREASED THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 2, 10:00 AM HST, 1 hour 51 minutes earlier.
Area forecast discussion, May 2, 10:00 AM HST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE MAY 2 2006 .SYNOPSIS... LAND AND SEA BREEZES WILL CONTINUE THROUGH WEDNESDAY. WEAK TRADES WILL BEGIN LATE ON WEDNESDAY...AND STRENGTHEN THROUGH SATURDAY. MOST OF THE WEEK WILL BE DRIER THAN NORMAL...THOUGH WINDWARD AND MAUKA AREAS COULD EXPERIENCE SIGNIFICANT SHOWER ACTIVITY BY THE WEEKEND. && .DISCUSSION... AN UPPER LOW MOVING SOUTHEAST ALONG THE EAST EDGE OF THE MAIN HAWAIIAN ISLANDS PRODUCED STRONG WIND ACROSS THE SUMMITS OF THE BIG ISLAND...BUT DISRUPTED TRADE WINDS AT LOWER ELEVATIONS. THE RELATIVELY COOL AND DRY AIRMASS ASSOCIATED WITH THE LOW...TOGETHER WITH THE MOSTLY WEAK WIND...ENCOURAGED THE DEVELOPMENT OF LOCAL LAND AND SEA BREEZES. THE TOTAL AMOUNT OF CLOUD COVER WAS NOT TOO FAR FROM CLIMATOLOGY...BUT IT WAS DISTRIBUTED RATHER DIFFERENTLY...WITH AREAS OF STRATIFORM LOW CLOUDS SPREADING FROM NORTH TO SOUTH... MOSTLY ACROSS KAUAI...OAHU...AND THE BIG ISLAND. LOCAL DAYTIME CUMULUS DEVELOPMENT GREW OVER TYPICAL RIDGES...THOUGH THE RELATIVELY DRY AND STABLE CONDITIONS SHOULD KEEP IT ON THE LIGHTER SIDE. PRECIPITATION WAS SPARSE FOR SIMILAR REASONS. ONCE THE CORE OF THE LOW PASSES THE STATE THIS AFTERNOON...THE AREA OF STRONGEST WIND WILL MOVE AWAY FROM THE SUMMITS...ALLOWING THE HIGH WIND WARNING TO BE DROPPED. AS THE LOW FILLS IN AND ELONGATES INTO A TROUGH BY THE WEEKEND...ITS SURFACE REFLECTION WILL FADE TOO...ALLOWING THE TRADES TO REACH THE ISLANDS AGAIN. ATMOSPHERIC MOISTURE CURRENTLY BEING CONVERGED INTO AN AREA OF THUNDERSTORMS TO THE NORTHEAST OF THE STATE WILL DRIFT ALONG WITH THE BUILDING TRADES...REACHING THE ISLANDS BY THE WEEKEND. GUIDANCE SUGGESTS THAT THE COMBINATION OF ABUNDANT MOISTURE AND STRENGTHENING TRADES WILL PRODUCE FAIRLY WET CONDITIONS...THOUGH AREAS OF GREATEST PRECIPITATION WILL OCCUR IN CLIMATOLOGICALLY FAVORED AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON HST TODAY FOR THE BIG ISLAND SUMMITS. && RYSHKO
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:43 PM HST | High Wind Warning | HFO | Hawaii | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.